MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD¿ ULTRA-FINE¿ MINI PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD¿ ULTRA-FINE¿ MINI PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 8975
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 1 bd¿ ultra-fine¿ mini pen needle was clogged.The following information was provided by the initial reporter: "no insulin flow.".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 28-mar-2022.H6: investigation summary: customer returned a single 5mm, 31 gauge pen needle from lot 1075796.The pen needle was visually inspected prior to testing.The pen needle was found to have a bent needle on the non-patient side of the hub¿s needle cannula.This damage would prevent testing for clogs since the needle cannot properly attach to the pen.As a result, the pen needle appears to be clogged during use.Based on the damage present, the needle bending may have occurred accidentally while the user was preparing the pen needle for use, potentially if the pen was not properly aligned with the cannula.A lot history review was carried out and no related non conformances were raised in association with this packaged lot concluding all inspections were performed as per the applicable operations and met qc specifications.Based on the samples received, bd found that the pen needle had become bent on the non-patient side.This damage could resemble the needle being clogged as a result of insulin not passing through the needle.The root cause of the needle bending appears to be accidental damage from stresses caused by the user during routine use.This would have also given the impression that the needle was clogged since insulin would be unable to pass through the cannula.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD¿ ULTRA-FINE¿ MINI PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer (Section G)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13625625
Report Number9616656-2022-00249
Device Sequence Number5125435
Product Code FMI
UDI-Device Identifier10885403897504
UDI-Public10885403897504
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2026
Device Model Number8975
Device Catalogue Number320882
Device Lot Number1075796
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown